Take a Pill for everything Society - what do you think about it?

@Tetchie (2933)
Australia
March 11, 2008 5:49pm CST
I'm currently visiting the US staying with friends which is cool. I am amazed at the bombardment of medications on the television. We haven't reached this level of pharmaceutical advertising in Australia. Probably it won't be too long before it happens - I hope it doesn't personally. But it seems to be a way of life in the States. Do you think this is normal, or should be normal?
3 people like this
2 responses
@Swaffy (21)
• United States
17 Apr 08
Yes, definately very popular here. I am personally prescribed Lexapro. I know a a lot of people who take antidepressants here and add meds like adderal. Hey It's a Prozac Nation and depression has become the common cold
2 people like this
@Tetchie (2933)
• Australia
17 Apr 08
Hello new friend. I'm very familiar with the depression mania, tis everywhere. It actually makes me depressed knowing about it all! I had it myself for years but I chose not to go down the pill road. Changed my attitude, less sugar, no sodas and exercised, lost weight - that saying move your a** is so true. An act of will in the beginning cause you just don't want to do anything. But bypass the horrid voice inside the head and just move. I remember even crying while on the footpath, pounding the pavement with tears - now that's will. And I also got to the core of my depression, you know the emotional garbage we hold onto. It's not brain chemistry, it's emotional garbage. Unless you're psychotic - that's a different story! I hope you don't have to take it forever, you are way to young. Learn to use your body more, it has all the answers to making you well, just have to know how to do it.
@Deea48 (1168)
• United States
17 Apr 08
Sadly it is true, and I do think it has gotten worse over the years. Plus they claim to have a cure for what ever ails you, but do you ever listen to the side affects if things go bad. Crazy...Myself I rarley take tylenol , asprin or anything for that matter except my vitamins. Oh it is normal, but I sure wish it wasn't
@Tetchie (2933)
• Australia
17 Apr 08
Yeah, those side effects make my eyeballs pop out of my head. I'd like to laugh, but it's not really funny!